MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 390MM / STERILE; NAIL, FIXATION, BONEJDS

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 390MM / STERILE; NAIL, FIXATION, BONEJDS
Catalog Number 04.043.350S
Medical Device Problem Codes Device Slipped (1584); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, while inserting a tibial nail advanced, the polymer inlay was loose and out of place when placing the nail over the 3.0 reaming rod.When the surgeon continued to try to place the nail, the entire proximal polymer inlay came out.The surgeon attempted to remove the polymer inlay after it was loose inside of the nail.The surgeon had to take the tibial nail off the insertion handle and work the polymer inlay out.There was a 15-20 minute delay in surgery, and the procedure was successfully completed.There was no patient consequence.This report involves one tibial nail-advanced / 11mm 390mm / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: hwc d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo from attachment visual analysis of the photo revealed that the inlay of the tibial nail-advanced / 11 390 / sterile was observed fell apart of the device, in addition, the tip of the inlay appears to be broken, the nail and the fragments of the inlay were not observed in the visual evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tibial nail-advanced / 11 390 / sterile.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history a manufacturing record evaluation was performed for the finished device product code:04.043.350s-us, lot number:2092p35.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 06-oct-2022, manufacturing site: jabil bettlach, expiry date:31-aug-2032.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unsure what caused the problem initially.The polymer inlay could have been loose before the insertion of the reaming rod, or the reaming rod could have made the poly inlay loose.  fragments were generated, but they were not easily retrieved, and fragments were not in the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 11MM 390MM / STERILE
Common Device Name
NAIL, FIXATION, BONEJDS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18687894
Report Number8030965-2024-02248
Device Sequence Number15262236
Product Code JDS
UDI-Device Identifier10886982298263
UDI-Public(01)10886982298263
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.350S
Device Lot Number2092P35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/15/2024
03/18/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/01/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS
Patient Age63 YR
Patient SexMale